What Happens During a Dilaudid Overdose?
There is a range of serious physical symptoms that go hand-in-hand with a Dilaudid overdose, as with other powerful opioid-related overdoses.
Dilaudid is a powerful and highly addictive synthetic narcotic, one that is most commonly used to treat moderate or severe pain and pain-related issues. Because the specific drug is so incredibly potent a physical and psychological dependence can develop within as little as two weeks. Dependence on Dilaudid generally stems from the eventual building of physical tolerance, meaning that a higher dose is required for the medication to have the same effect.
Getting Addicted to Dilaudid Quickly
In many cases, men and women who are prescribed this medication will increase the dose on their own – without first receiving the consent of their primary care physician. This is a dangerous practice, and this is most commonly how full-blown Dilaudid addiction develops. There are many signs and symptoms associated with Dilaudid addiction, the most common including:
- Spending an ample amount of time obtaining Dilaudid, using it, and recovering from its effects
- A lack of motivation to participate in activities that were enjoyed previously, and an unwillingness to take care of personal responsibilities
- Engaging in a range of drug-seeking behaviors, including buying Dilaudid from drug dealers, stealing from the medicine cabinets of friends and family members, forging prescriptions, and doctor shopping
- Developing a physical tolerance
- Experiencing the signs and symptoms associated with Dilaudid withdrawal when the drug is no longer available
- Using excessive amounts of Dilaudid to obtain a physical and mental high, which can result in a life-threatening overdose
If you or someone close to you has ever experienced a Dilaudid overdose, it is a very good indication that a serious and progressively worsening substance abuse disorder has taken hold. As soon as an overdose occurs, it is essential to reach out for professional help immediately.
More About Dilaudid Overdose Symptoms
There are two actual types of relapse, one being the more “traditional” relapse which occurs when a person knowingly uses a drink or a drug to, for example, calm themselves down from a long day at work. The second type of relapse is called “freelapse” which is when someone unintentionally uses a drink or a drug. This could happen when someone is given alcohol when thought that the beverage was non-alcoholic.
The active ingredient in Dilaudid, hydromorphone, is derived from morphine – an extremely potent opioid narcotic. On its own, taking an excessive amount of Dilaudid can easily lead to overdose – when combined with other chemical substances (specifically alcohol or other opioids), the chances of overdose increase significantly. There is a wide range of serious physical symptoms that go hand-in-hand with a Dilaudid overdose, including the following:
- Dizziness and lightheadedness
- Excessive drowsiness/an inability to stay awake
- Confusion and disorientation
- Bluish colored fingernails and lips due to a lack of circulation
- Labored breathing/respiratory depression
- Skin that is cold and clammy to the touch
- Flushed skin
- A sudden drop in body temperature
- Nausea and vomiting
- Muscle spasms
- Spasms of the intestines or the stomach
- A complete loss of consciousness
- A lack of oxygen to the brain, which can lead to coma and death
Get Professional Help During a Dilaudid Overdose
If you believe that someone might be experiencing a Dilaudid overdose, you must call emergency first responders immediately. Dilaudid overdose can lead to fatality within a short matter of minutes if left untreated. After you call 911, make sure that the person is lying on his or her side in case uncontrollable vomiting or seizures occur. Do not leave the person unattended, and respond as calmly as possible to any questions that first responders ask. If you would like additional advice on what steps to take in the case of a Dilaudid overdose, call us today.
On Call Treatment and Dilaudid Addiction Rehab
At On Call Treatment, we are dedicated to providing the most effective, comprehensive, and convenient addiction treatment services available. We understand that substance abuse and dependence are generally life-threatening conditions and that in some cases it is impossible to wait for in-person treatment options to become available. For this reason, we offer over-the-phone and virtual treatment options. No matter what type of substance abuse disorder you have been struggling with, we are available to help. To learn more about our unique and readily accessible treatment program, simply give us a call today for more information.